Pharmacist Messed Up on Zoloft

“I developed insomnia and nightmares. When I would drift to sleep, I’d awaken to terrifying nightmares, that would leave me weak and shaking.”

 

I was having bouts of depression from work stresses and general work unhappiness, so my doctor put me on Zoloft. At first, I felt no immediate changes, but about 1 month into treatment, I began wanting to sleep all day. On my days off, I would wake up at 2pm, flop in the couch and nap the rest of the daylight hours away, wake up for an hour or so and back to bed. I would not leave my house, refused to see friends, refused to answer the phone, even quit going to the gym. My doctor decided the med was not working so he upped my dose to 100mg.

Wow!! That really messed me up. I then began suffering gaps in my memory, that started out tiny and insignificant, and grew to be huge and troublesome problems. At the height of this forgetfulness, I missed 3 house payments and 3 car payments!!!! I had never missed a payment in my life….I may have been a couple of days late on a couple of occasions, but never blatantly just missed!! I looked at my check book and could not tell that I had not made the payments. I was so confused and could not focus on anything for very long.

I also began having panic attacks and horrible sweating attacks. I would panic and break out in a horrible sweat….to the point that my hair and clothes would be soaked in a matter of a few minutes. I was especially intolerant of heat of any sort. I took a trip to the Caribbean and felt like clawing my skin off the entire trip, just to escape the heat. But people around me were wearing light sweaters!!! It was horrible.

Then I developed insomnia and nightmares. When I would drift to sleep, I’d awaken to terrifying nightmares, that would leave me weak and shaking.

I also started having strange heart palpitations and twinges of chest pain. Oh! and headaches that were unbearable.

I tapered myself off and immediately began having the most horrific dizzy spells that you can imagine. As long as I didn’t move my head, I was okay, but if I just slightly moved, the room would spin uncontrollably. So much so, that I found myself gripping the walls to stay upright. Then massive, deep sorrowful depression set in. I think I slept for the next 6 months, except when I was at work. I don’t know how I functioned at work, but I managed. During this Zoloft fiasco that lasted over 1 yr, I gained 10 lbs, developed that “fat neck syndrome” and managed to run off my boyfriend.

The sad part of all this is that I am a pharmacist!!!!

Not Lost Anymore

 

12/10/2002

This is Survivor Story number 6.
Total number of stories in current database is 48

 

357 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply